Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 187, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 15, 2005, 4:52 AM CDT for Collingsworth County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2005, 4:52 AM CDT (09:52 UTC)
- Expired
- Sep 15, 2005, 5:18 AM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Collingsworth County, TX
The radar
The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:30 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 15, 3:30 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 AM CDT THU SEP 15 2005 .DISCUSSION... ISOLATED TO SCT TSTMS OCCURRING AT THIS TIME...WITH GREATEST COVERAGE OVER SERN ZONES. ACTIVITY BEING SUPPORTED BY MID-LVL SHORTWAVE WHICH WILL TRAVERSE PNHDLS TDA. HAVE LOWERED MAX TEMPS TDA DUE TO EXPECTED NELY SFC WNDS AND CLOUDS. WNDS RETURN TO SELY TNGT AS SFC RDG MOVES E OF FCST AREA. HAVE INTRODUCED SLGT CHC TSTMS LATE AFTN FRI AND FRI EVE OVR WRN ZONES. SFC TROF EXPECTED TO DEVELOP OVR WRN ZONES...LEADING TO ENHANCED CONVERGENCE...WHILE NEXT SHORTWAVE EXPECTED TO MOVE IN. SAT AND SUN LOOK TO BE WARMEST DAYS OF FCST...WITH MAX TEMPS IN THE 90S MOST SECTIONS. MODELS IN DISAGREEMENT CONCERNING NEXT WEEK/S CDFNT...WITH GFS MUCH QUICKER TO BRING IN NEXT AMS. HAVE TRENDED MON MAX TEMPS DOWNWARD ABOUT 3 DEG F. FURTHER ADJUSTMENTS MAY BE NECESSARY AT A LATER TIME. NO PCPN IN FCST AFTER FRI EVE. COCKRELL && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 81 58 86 63 / 20 10 10 10 BEAVER OK 78 54 87 58 / 30 10 10 10 BOISE CITY OK 77 52 86 59 / 20 10 20 20 BORGER TX 82 59 86 66 / 20 10 10 10 BOYS RANCH TX 82 58 87 63 / 20 10 20 20 CANYON TX 83 58 86 64 / 20 10 10 10 CLARENDON TX 82 57 87 63 / 20 10 10 10 DALHART TX 79 55 85 59 / 20 10 20 20 GUYMON OK 80 55 86 59 / 20 10 10 10 HEREFORD TX 83 59 86 61 / 20 10 20 20 LIPSCOMB TX 80 54 86 60 / 30 10 10 10 PAMPA TX 79 58 87 65 / 20 10 10 10 SHAMROCK TX 83 56 88 64 / 30 10 10 10 WELLINGTON TX 83 57 89 66 / 40 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/03
Hazardous weather outlook, Sep 15, 12:22 AM CDT, 4 hours 30 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1222 AM CDT THU SEP 15 2005 UPDATED DAY ONE OKZ001>003-TXZ001>020-151100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1222 AM CDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST TEXAS PANHANDLE THE REST OF TONIGHT. THE SLIGHT RISK OF SEVERE STORMS IS GENERALLY EAST OF A LINE FROM BOISE CITY TO BORGER TO CLAUDE. A COLD FRONT ACROSS THE SOUTHERN TEXAS PANHANDLE COULD SERVE AS A FOCUS FOR STORM DEVELOPMENT OVERNIGHT AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE PANHANDLES. STRONG MIDLEVEL WINDS AND LOW LEVEL MOISTURE WILL CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS... SOME OF WHICH WILL BE CAPABLE OF PRODUCING PRIMARILY VERY LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY CONTINUE INTO THURSDAY ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT APPEARS ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS AND BE PREPARED FOR POSSIBLE ACTIVATION. KRAMAR
In the hours before
Special weather statement, Sep 15, 4:40 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 440 AM CDT THU SEP 15 2005 TXZ019-020-151030- COLLINGSWORTH TX-DONLEY TX- 440 AM CDT THU SEP 15 2005 ...STRONG THUNDERSTORMS IN COLLINGSWORTH AND DONLEY COUNTIES... A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF HEDLEY AT 440 AM CDT...MOVING EAST AT 30 MPH. AN ADDITIONAL STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF QUAIL...ALSO MOVING EAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COLLINGSWORTH AND DONLEY COUNTIES...INCLUDING THE CITY OF WELLINGTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.